Flash Flood, San Bernardino
- When
- August 17, 12:50 PM PST to 1:00 PM PST
- Where
- San Bernardino County, Big Bear City
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 34.270, -116.850
Water and debris was reported flowing across several roads after a strong thunderstorm passed over Big Bear City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Water and debris was reported flowing across several roads after a strong thunderstorm passed over Big Bear City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 17, 12:45 PM PST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT FRI AUG 17 2007 .SYNOPSIS... RESIDUAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EARLY EVENING. ON SATURDAY A TROUGH MOVING INLAND TO THE NORTH WILL BRING DRIER SOUTHWEST FLOW AND SLIGHT COOLING. HIGH PRESSURE REBUILDING SUNDAY THROUGH TUESDAY WILL BRING A WARMING TREND. DRY WEATHER WILL CONTINUE THROUGH NEXT WEEK. A SLOWLY DEEPENING MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...EXTENDING LOCALLY INLAND BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS STARTED EARLIER TODAY...FORTUNATE TO HAVE A METAR SITE DIRECTLY UNDERNEATH THE FIRST CELL. FLASH FLOOD GUIDANCE IS AN INCH PER HOUR. JUST ISSUED A FLASH FLOOD WARNING FOR REPEAT ECHOES IN THE BIG BEAR AREA. EXPECT WILL BE ISSUING OTHER BEFORE AFTERNOON IS OVER FOR OTHER REPEAT ECHOES AND SLOW MOVERS. THUNDERSTORMS EXPECTED TO CONTINUE INTO THE EVENING HOURS FROM INTERACTING BOUNDARIES. AS FOR SATURDAY WINDS VEER TO SOUTHWEST AS TROUGH MOVES INLAND TO THE NORTH. THIS SHOULD DRY AND STABLIZE AIR MASS. FOR SUNDAY THROUGH TUESDAY WARMING TREND AND DRYING CONTINUES AS HIGH PRESSURE RIDGE BUILDS EAST TO WEST ACROSS SOUTHERN CALIFORNIA AND 1000-500 MB THICKNESS INCREASES ABOUT 30 METERS PER DAY. FOR WEDNESDAY THROUGH NEXT FRIDAY RIDGE AXIS IS STILL OVER AREA BUT HEIGHTS/THICKNESSES SLOWLY FALL FOR SLIGHT COOL DOWN. OD. HEIGHTS/THICKNESSES ARE RISING ABOUT 30 METERS A DAY THROUGH TUESDAY FOR WARMING TREND THEN FALLING AFTER WEDNESDAY A SIMILAR AMOUNT EACH DAY. THUS CONTINUED DRY. AS FOR MARINE LAYER...NO SIGNIFICANT FORCING SO SHOULD REMAIN AT OR BELOW 1000 FEET DURING THE PERIOD WITH STRATUS CONFINED TO COASTAL PLAIN AND LOWER WESTERN VALLEYS LATE NIGHT THROUGH MID MORNING HOURS. && .AVIATION... 172030Z...CONVECTION WILL CONTINUE ALONG THE PENINSULAR MTN RANGE WITH ISOLATED THUNDERSTORMS THROUGH THIS AFTERNOON. BASES WILL BE ABOUT 8000 FT AND TOPS ABOUT 35000 FT. THE MARINE LAYER DEPTH IS ABOUT 1200 FT AND WILL REMAIN ABOUT THE SAME THROUGH SAT WITH LATE AND NON-UNIFORM COVERAGE NEAR THE COAST AND CLOUD BASES ABOUT 1000 FT. LOCAL VIS ON COASTAL MESAS WILL BE AROUND 3-5SM WITH ISOLATED DENSE FOG POSSIBLE IN THE MORNING. STRATUS AND FOG WILL EVAPORATE BY 16Z SAT MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...MM SHORT TERM FORECASTS AND WARNINGS...MOEDE NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PDT FRI AUG 17 2007 CAZ055-056-058-060-061-062-180000- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 645 AM PDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
The Santa Ana Mts radar (KSOX), 88 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59184.